Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 264, NWS Hastings, NE

July 28, 2011Franklin County, Webster County, Nebraska; Jewell County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 28, 2011, 1:08 AM CDT for Franklin County, Webster County, Nebraska; Jewell County, Smith County, Kansas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2011, 1:08 AM CDT (06:08 UTC)
Expired
Jul 28, 2011, 1:45 AM CDT
In force
37 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Jewell County, KS, Smith County, KS, Franklin County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 1:27 AM CDTTSTM WND GST 551 N Burr Oak, KSWINDS DUE TO THUNDERSTORM OUTFLOW GUSTING BETWEEN 50 AND 55 MPH.
Jul 28, 1:31 AM CDTTSTM WND GST 602 W Red Cloud, NE55 TO 60 MPH THUNDERSTORM WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2236 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WUUS53 KGID 280608
SVRGID
KSC089-183-NEC061-181-280645-
/O.NEW.KGID.SV.W.0264.110728T0608Z-110728T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
108 AM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
  WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 145 AM CDT

* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FRANKLIN TO 8 MILES SOUTH OF RIVERTON TO BELLAIRE...
  AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIVERTON...LEBANON...INAVALE...RED CLOUD...CAMPBELL...BURR OAK...
  COWLES...BLADEN...GUIDE ROCK...BLUE HILL AND ROSEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3967 9906 3995 9905 4000 9907 4000 9909
      4013 9916 4035 9871 4035 9828 3989 9826
TIME...MOT...LOC 0609Z 238DEG 42KT 4012 9884 3999 9868
          3983 9861
WIND...HAIL 70MPH <.75IN

$$

FAY
2 follow-up statements
582 
WWUS53 KGID 280619
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
119 AM CDT THU JUL 28 2011

KSC089-183-NEC061-181-280645-
/O.CON.KGID.SV.W.0264.000000T0000Z-110728T0645Z/
SMITH KS-JEWELL KS-FRANKLIN NE-WEBSTER NE-
119 AM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
SOUTHEASTERN FRANKLIN...NORTHWESTERN JEWELL AND NORTHERN SMITH
COUNTIES UNTIL 145 AM CDT...

AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVERTON TO INAVALE TO 8 MILES NORTH OF ESBON...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  INAVALE...RED CLOUD...CAMPBELL...GUIDE ROCK...COWLES...BLADEN...
  BLUE HILL AND ROSEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3967 9906 3995 9905 4000 9907 4000 9909
      4013 9916 4035 9871 4035 9828 3989 9826
TIME...MOT...LOC 0618Z 238DEG 42KT 4014 9875 4005 9858
          3995 9842
WIND...HAIL 70MPH <.75IN

$$
383 
WWUS53 KGID 280626
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
126 AM CDT THU JUL 28 2011

KSC089-183-NEC061-181-280645-
/O.CON.KGID.SV.W.0264.000000T0000Z-110728T0645Z/
SMITH KS-JEWELL KS-FRANKLIN NE-WEBSTER NE-
126 AM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
SOUTHEASTERN FRANKLIN...NORTHWESTERN JEWELL AND NORTHERN SMITH
COUNTIES UNTIL 145 AM CDT...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVERTON TO RED CLOUD TO 6 MILES SOUTH OF RED CLOUD...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  INAVALE...CAMPBELL...GUIDE ROCK...COWLES...BLADEN...ROSEMONT AND
  BLUE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3967 9906 3995 9905 4000 9907 4016 9909
      4035 9871 4035 9828 3989 9826
TIME...MOT...LOC 0626Z 238DEG 42KT 4009 9869 4010 9852
          4003 9844
WIND...HAIL 70MPH <.75IN

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:14 AM CDT, 54 minutes earlier.

Area forecast discussion, Jul 28, 12:14 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1214 AM CDT THU JUL 28 2011

.AVIATION...06Z KGRI TAF. THUNDERSTORMS HAVE DEVELOPED ACROSS FAR
SOUTHERN NEBRASKA NEAR THE KANSAS BORDER AND ARE TRACKING EAST
NORTHEAST. HOWEVER...THIS CURRENT STORM TRACK WOULD KEEP THESE
THUNDERSTORMS SOUTH OF KGRI. THEREFORE...WILL CONTINUE TO KEEP
KGRI DRY EARLY THIS MORNING ALTHOUGH IT MAY BE PRETTY CLOSE WITH SOME
THUNDERSTORMS PASSING WITHIN 30 MILES TO THE SOUTH OF THE AIRPORT.
THE WIND WILL REMAIN FAIRLY LIGHT THROUGHOUT THE DAY AND
GENERALLY FROM THE NORTHEAST OR EAST. THUNDERSTORMS WILL BE
POSSIBLE BY LATE AFTERNOON AND EVEN MORE SO DURING THE EVENING.
THEREFORE...INTRODUCED A PROB30 GROUP AFTER 00Z.

&&

.PREV DISCUSSION... /ISSUED 817 PM CDT WED JUL 27 2011/

UPDATE...HEAT ADVISORY WAS ALLOWED TO EXPIRE ACROSS SOUTHERN
ZONES. THE REST OF THE FORECAST SEEMS ON TRACK WITH THE BEST
CHANCE OF LATE EVENING AND OVERNIGHT THUNDERSTORMS FOR AREAS SOUTH
OF INTERSTATE 80 AND ESPECIALLY ACROSS NORTH CENTRAL KANSAS.

PREV DISCUSSION... /ISSUED 423 PM CDT WED JUL 27 2011/

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. PRIMARY FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES.

UPPER AIR AND SATELLITE DATA SHOWING NO SIGNIFICANT CHANGES IN THE
PATTERN ACROSS THE REGION WITH HIGH PRESSURE REMAINING CENTERED OVER
THE SOUTHERN PLAINS...BUT WITH PIECES OF SHORTWAVE ENERGY CONTINUING
TO PASS THROUGH THE MAIN FLOW IT IS NOT A HIGHLY AMPLIFIED PATTERN.
FLOW ACROSS THE CWA REMAINS GENERALLY ZONAL...WITH SATELLITE IMAGERY
SHOWING A SHORTWAVE DISTURBANCE CURRENTLY CROSSING THE ROCKIES.
HAVE SEEN A PERSISTENT BAND OF MID LEVEL CLOUDS /PERHAPS A SPRINKLE
OR TWO/ THROUGH THE DAY ACROSS NORTHWESTERN PORTIONS OF THE
CWA...ASSOCIATED WITH A MID LEVEL BOUNDARY/CONVERGENCE.  AT THE
SURFACE...SEEING A TROUGH/ELONGATED AREA OF LOW PRESSURE EXTENDING
FROM SERN NEB DOWN INTO SWRN KS...BRINGING COOLER TEMPS/HIGHER
DEWPOINTS TO MOST OF THE CWA NORTH OF THE BOUNDARY...AND HOTTER
TEMPS/LOWER DEWPOINTS IN A BETTER MIXED AREA TO THE SOUTH.  SEEING
SOME CU AND A FEW THUNDERSTORMS DEVELOPING IN THE THOSE SOUTHERN
AREAS...WHERE LOW LEVEL LAPSE RATES ARE STEEP.  WARM MID LEVEL TEMPS
/SPC MESO PAGE SHOWING 700MB TEMPS ARND 13-16C/ KEEPING THINGS
CAPPED OFF ACROSS THE CWA.

DURING THE OVERNIGHT HOURS...FOCUS TURNS TO PRECIPITATION CHANCES
ACROSS THE CWA...DRIVEN BY ANY ACTIVITY WHICH DEVELOPS THE REMAINDER
OF TODAY OUT TO THE WEST AND SHIFT EAST WITH THE MID LEVEL
DISTURBANCE...AND BY AN INCREASING LOW LEVEL JET INTERACTING WITH
THE SFC BOUNDARY.  KEPT THE HIGHER POPS CONFINED TO ROUGHLY THE
SOUTHERN HALF OF THE CWA...WHERE THE FOCUS OF THE LLJ/SFC BOUNDARY
REMAINS...AND HAS MORE SUPPORT FROM MODELS.  EXPECTING BEST CHANCES
TO COME LATER THIS EVENING...AND BEST POPS FALL DURING THE 03-09Z
TIME FRAME.  SIMILAR TO THIS MORNING...AM EXPECTING ACTIVITY TO
DIMINISH/START PUSHING OUT OF THE CWA AS THE DISTURBANCE AND FOCUS
OF THE LLJ SHIFTS OFF TO THE EAST. CANT COMPLETELY RULE OUT A FEW
STRONG/SEVERE THUNDERSTORMS...SO WILL KEEP MENTION GOING IN THE HWO.

LOOKING TOWARD THURSDAY...THUNDERSTORM CHANCES LINGER THROUGH THE
DAY...BUT SIMILAR TO TODAY...AM EXPECTING THE BETTER CHANCES TO COME
DURING THE LATE AFTERNOON/NIGHTTIME HOURS.  ONLY HAVE A LOW POP
DURING THE MORNING HOURS IN CASE ANY OVERNIGHT ACTIVITY LINGERS
AROUND LONGER THAN EXPECTED...BUT THINK THAT MOST OF THE
MORNING/EARLY AFTERNOON HOURS SHOULD BE QUIET.  THE WEAK SURFACE
BOUNDARY WILL CONTINUE TO MEANDER AROUND THE REGION...AND EXPECT IT
TO AGAIN BE EITHER ACROSS FAR SOUTHERN PORTIONS OF THE CWA OR
FURTHER INTO CENTRAL KANSAS.  EXPECTING A SLIGHTLY COOLER DAY ACROSS
PORTIONS OF THE CWA /MAINLY IN THE SOUTH/...DUE TO THE POTENTIAL FOR
A BIT MORE CLOUD COVER AND EASTERLY COMPONENT TO THE LIGHT
WINDS/LESS MIXING...AND FORECAST CALLS FOR ANOTHER DAY OF MID/UPPER
80S ACROSS NEB...WITH MID 90S ACROSS NC KS.  WHILE THERE MAY BE A
FEW HEAT INDEX READINGS NEAR 100 DEGREES...NOT CALLING FOR ANYTHING
REACHING ADV CRITERIA.

AS MENTIONED ABOVE...THE BETTER CHANCES FOR PRECIPITATION COME LATER
IN THE DAY/EVENING WITH THE ARRIVAL OF ANOTHER WEAK UPPER LEVEL
DISTURBANCE AND INCREASING LLJ. AGAIN HAVE BEST POPS CONFINED TO
AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 6.  STRONG/SEVERE
POTENTIAL THERE AGAIN...AND ENTIRE CWA IS CURRENTLY IN THE SLIGHT
RISK AREA.

LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. THE SAME GENERAL THEME
CONTINUES TO RING TRUE...WITH VARIOUS...FAIRLY LOW CHANCE AND LOW
CONFIDENCE CHANCES FOR THUNDERSTORMS...AND TEMPERATURES CONTINUING
TO AVERAGE AT LEAST A FEW DEGREES ABOVE NORMAL ON MOST...BUT NOT
ALL DAYS. PRIMARY CHANGES/HIGHLIGHTS SINCE 24 HOURS AGO INCLUDE
THE ADDITION OF SLIGHT THUNDERSTORM CHANCES TO THE TUESDAY-
WEDNESDAY TIME FRAME...ALONG WITH A VERY SLIGHT DOWNWARD
ADJUSTMENT TO MAX TEMPS ON SEVERAL DAYS. WILL DISCUSS PRECIP
CHANCES FIRST...FOLLOWED BY TEMPERATURES.

STARTING OFF THE PERIOD FRIDAY...12Z ECMWF/GFS/NAM ALL IN DECENT
AGREEMENT FOCUSING A GENERALLY EAST-WEST ORIENTED COLD FRONTAL
BOUNDARY NEAR THE FAR SOUTHERN FRINGES OF THE CWA...OR POSSIBLY
EVEN DOWN INTO THE SOUTHERN HALF OF KANSAS...WITH NORTHEAST TO
EASTERLY SURFACE FLOW ACROSS THE CWA IN ITS WAKE. ALOFT...MODEST
NEARLY ZONAL FLOW ALOFT DOMINATES THE CENTRAL PLAINS...IN BETWEEN
THE SOUTHERN CONUS SUBTROPICAL RIDGE...AND THE FASTER ZONAL FLOW
ACROSS THE NORTHERN CONUS...FEATURING ONE H5 SHORTWAVE DEPARTING
THROUGH THE NORTHERN GREAT LAKES...AND ANOTHER HEADING EAST ACROSS
SOUTHWEST CANADA. ALTHOUGH THE THURSDAY NIGHT TIME FRAME FEATURES
HIGHER PRECIP CHANCES IN ASSOCIATION WITH THE NOCTURNAL LOW LEVEL
JET...OPTED TO MAKE A SLIGHT INCREASE TO FRIDAY MORNING POPS INTO
30 PERCENT RANGE ACROSS MAINLY KS ZONES TO ACCOUNT FOR LINGERING
OVERNIGHT CONVECTION AND PROXIMITY OF BOUNDARY. FOR THE
AFTERNOON...WENT WITH A BROAD 20 PERCENT CHANCE OF STORMS CWA-
WIDE...AS THE BOUNDARY STALLS OUT AND LIKELY TRIES LIFTING BACK
NORTH A BIT. LATEST 18Z NAM SUGGESTS THAT THIS BEST LOW LEVEL
FOCUS ALONG THIS BOUNDARY WILL KEEP CONVECTION SOUTH AND WEST OF
THE CWA...BUT NOT WILLING TO PULL SLIGHT CHANCES YET WITH SOME
DISAGREEMENT ON HOW FAR SOUTH THE BOUNDARY ACTUALLY GETS. COULD
EASILY SEE AT LEAST THE NORTHERN 1/2 OF THE CWA REMAIN DRY ALL DAY
THOUGH. AS FOR SEVERE CHANCES...LITTLE CHANGE FROM THINKING OF
LATE...WITH NO WIDESPREAD THREAT...ALTHOUGH 0-6KM DEEP LAYER SHEAR
ACTUALLY INCREASES TO AROUND 35KT PER THE 18Z NAM...SO IF
SOMETHING CAN GO ISOLATED SEVERE CERTAINLY NOT OUT OF THE
QUESTION.

KEPT BLANKET 20 PERCENT STORM CHANCES GOING FRI NIGHT THROUGH
SATURDAY...MAINLY DUE TO CONTINUED LINGERING PRESENCE OF EFFECTIVE
EAST-WEST SURFACE BOUNDARY...AND ALSO PARADE OF WEAK MID LEVEL
WAVES WORKING ACROSS THE CENTRAL PLAINS ALONG THE NORTHERN
PERIPHERY OF RIDGE. SUSPECT THOUGH THAT LARGE PORTIONS OF THE CWA
WILL REMAIN DRY DURING THIS TIME.

KEPT SAT NIGHT-MON NIGHT PERIOD DRY FOR THE TIME BEING...AS MODEL
CONSENSUS IS HIGH THAT MID LEVEL HEIGHTS WILL RISE AS SUBTROPICAL
RIDGE EXPANDS AND AMPLIFIES NORTHWARD...DIRECTING THE CWA OUT OF
THE LINE OF SUBTLE MID LEVEL WAVES...AND SHUNTING THE PRIMARY
SURFACE FRONTAL ZONE FARTHER NORTH. ALREADY ON MON HOWEVER...THE
RIDGE REALLY STARTS TO FLATTEN AGAIN IN RESPONSE TO A FAIRLY
IMPRESSIVE SOUTHERN CANADA SHORTWAVE...SENDING THE LOW LEVEL
FRONTAL ZONE SOUTHWARD AGAIN. DEPENDING ON THE SPEED OF THE
FRONT/S ARRIVAL...SLIGHT POPS MAY EVENTUALLY BE NECESSARY ACROSS
THE NORTHWEST FOR MON NIGHT...BUT INSTEAD HAVE SLIGHT POPS
STARTING TUESDAY AND LASTING THROUGH WEDNESDAY AS THE FRONT
GENERALLY STALLS OUT ACROSS THE AREA. PLENTY OF TIME TO FINE TUNE
THESE DETAILS...BUT AT LEAST THE MESSAGE IS OUT THAT STORM CHANCES
RETURN BY MID WEEK.

NOW TURNING TO TEMPERATURE TRENDS...OVERALL THE FRI-WED PERIOD
AS A WHOLE SEEMS TO BE TRENDING AT LEAST A TOUCH COOLER THAN
THOUGHT YESTERDAY...BUT THIS IS ALL RELATIVE. AT THIS
POINT...FRIDAY AND NEXT WEDNESDAY ARE LOOKING LIKE THE COOLER OF
THE DAYS WITH THE EFFECTIVE SURFACE FRONT ACROSS OR SOUTH OF THE
CWA...WHILE SUN-MON STILL LOOK LIKE THE OVERALL HOTTEST DAYS WITH
THE GREATEST INFLUENCE FROM THE RIDGE OVERHEAD. FOR FRI...HAVE
MOST OF THE CWA ONLY IN THE 87-90 DEGREE RANGE FOR HIGHS...WITH A
SLIGHT UPWARD BUMP FOR SATURDAY INTO THE LOW 90S IN NEB...AND MID
90S KS. SUNDAY AND MON ARE THEN LOOKING MAINLY MID 90S IN NEB
COUNTIES...AND AROUND 100 IN KS. AS THE NEXT FRONT MAKES ITS WAY
IN...A COOL DOWN COMMENCES. ALTHOUGH CERTAINLY SUBJECT TO CHANGE
BEING 7 DAYS OUT...AM CURRENTLY CALLING FOR ONLY LOW-MID 80S
ACROSS THE NORTHERN 1/2 OF THE CWA ON WED. IN TERMS OF HEAT INDEX
AND POTENTIAL HEAT ADVISORY ISSUES...CURRENTLY HAVE NO DAYS
ACTUALLY REACHING WIDESPREAD 105+ DEGREE POTENTIAL...ALTHOUGH THE
SUN-TUES TIME FRAME WILL PUT SEVERAL COUNTIES INTO THE 100-104
HEAT INDEX RANGE...ESPECIALLY SOUTHEAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 27, 9:00 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT WED JUL 27 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
281200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
900 PM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS MAY BE
ON THE STRONG TO SEVERE SIDE...WITH HAIL TO THE SIZE OF
QUARTERS...DAMAGING WIND GUSTS TO 70 MPH AND LOCALLY HEAVY
RAINFALL THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES LINGER ACROSS THE OUTLOOK AREA ON
THURSDAY...MAINLY DURING THE LATE AFTERNOON...EVENING AND
OVERNIGHT HOURS. THE BETTER CHANCES ARE EXPECTED TO BE GENERALLY
ALONG AND SOUTH OF HIGHWAY 6. THERE WILL BE THE POTENTIAL FOR
SOME STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS OF
70 MPH...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL
THE PRIMARY HAZARDS.

VARIOUS...MAINLY SMALL CHANCES FOR THUNDERSTORMS EXIST ACROSS THE
OUTLOOK AREA DURING THE FRIDAY THROUGH SATURDAY TIME FRAME...AND
THEN AGAIN NEXT TUESDAY INTO WEDNESDAY. AT THIS TIME...NO PARTICULAR
DAY APPEARS FAVORED FOR WIDESPREAD SEVERE WEATHER. HOWEVER...AT
LEAST A FEW STORMS BETWEEN FRIDAY AND SATURDAY COULD BECOME STRONG
TO SEVERE...WITH THE PRIMARY HAZARDS CONSISTING OF WIND GUSTS TO
AROUND 70 MPH...AND HAIL TO THE SIZE OF QUARTERS.

IN ADDITION...FROM SUNDAY THROUGH TUESDAY...PARTS OF THE OUTLOOK
AREA WILL AGAIN REGISTER HIGH HEAT INDEX VALUES INTO THE 101 TO
105 DEGREE RANGE...ESPECIALLY IN NORTH CENTRAL KANSAS AND EAST OF
HIGHWAY 281 IN SOUTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, Jul 27, 11:46 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1146 PM CDT WED JUL 27 2011

KSZ005-017-280515-
PHILLIPS KS-ROOKS KS-
1146 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS AND ROOKS COUNTIES UNTIL
1215 AM CDT...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
CALVERT TO 9 MILES SOUTH OF SPEED TO ZURICH...AND MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PHILLIPSBURG...
  PRAIRIE VIEW...
  PLAINVILLE...
  SPEED...
  STOCKTON...
  LONG ISLAND...
  GLADE...
  CODELL...
  WOODSTON...
  KIRWIN...
  AGRA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3917 9957 3955 9954 3963 9964 3997 9962
      3999 9919 3955 9905 3917 9908
TIME...MOT...LOC 0446Z 270DEG 21KT 3977 9968 3955 9941
          3926 9943
Local storm report, Jul 28, 12:19 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1219 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     PHILLIPSBURG            39.75N 99.32W
07/28/2011  M81 MPH          PHILLIPS           KS   AWOS

            PHILLIPSBURG AIRPORT AWOS 58 MPH WIND GUSTING TO 81 MPH

&&

WESELY
Local storm report, Jul 28, 12:24 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     GLADE                   39.68N 99.31W
07/28/2011                   PHILLIPS           KS   LAW ENFORCEMENT

            POWER OUTAGES REPORTED

&&

WESELY
Special weather statement, Jul 28, 12:51 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1251 AM CDT THU JUL 28 2011

KSZ017-018-280615-
OSBORNE KS-ROOKS KS-
1251 AM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE AND EASTERN
ROOKS COUNTIES UNTIL 115 AM CDT...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WOODSTON TO STOCKTON TO PLAINVILLE...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN ROOKS COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3917 9942 3956 9940 3957 9906 3957 9885
      3925 9891
TIME...MOT...LOC 0551Z 212DEG 23KT 3954 9915 3941 9918
          3929 9932
Local storm report, Jul 28, 1:02 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND GST     2 W CEDAR               39.66N 98.98W
07/28/2011  E70 MPH          SMITH              KS   COUNTY OFFICIAL

&&

FAY
Local storm report, Jul 28, 1:03 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
103 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     TSTM WND GST     SMITH CENTER            39.78N 98.78W
07/28/2011  M52 MPH          SMITH              KS   AWOS

&&

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:24 AM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Webster51 min
Jul 28, 1:43 AM CDTSevere Thunderstorm WarningGIDAdams, Webster35 min
Jul 28, 2:00 AM CDTSevere Thunderstorm WarningGIDClay, Nuckolls45 min
Jul 28, 2:06 AM CDTSpecial Weather StatementGIDFillmore24 min
Jul 27, 11:17 PM CDTSpecial Weather StatementGIDPhillips, Rooks28 min
Jul 27, 11:46 PM CDTSpecial Weather StatementGIDPhillips, Rooks29 min
Jul 28, 12:05 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks40 min
Jul 28, 12:51 AM CDTSpecial Weather StatementGIDRooks24 min
Jul 28, 1:05 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.